MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 6F POLYURETHANE OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 6F POLYURETHANE OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1716070
Medical Device Problem Codes Suction Problem (2170); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that port was placed 33 days ago and the nurse can access the port and it flushes, but is unable to get blood return.Cathflo/tpa was infused, but was unsuccessful.Port is scheduled to be removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged aspiration issue as no objective evidence has been provided to confirm any alleged deficiency with the device.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
POWERPORT SLIM IMPLANTABLE PORT WITH ATTACHABLE 6F POLYURETHANE OPEN-ENDED
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7636360
Report Number3006260740-2018-01496
Device Sequence Number1818394
Product Code LJT
UDI-Device Identifier00801741026768
UDI-Public(01)00801741026768
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1716070
Device Catalogue Number1716070
Device Lot NumberREAY2325
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight14